MAUDE Adverse Event Report: STRYKER SPINE-FRANCE OASYS POLYAXIAL SCREW NON BIASED DIA 4.5 X 28; SPINAL INTERLAMINAL FIXATION ORTHOSIS

STRYKER SPINE-FRANCE OASYS POLYAXIAL SCREW NON BIASED DIA 4.5 X 28; SPINAL INTERLAMINAL FIXATION ORTHOSIS
Catalog Number 48558528
Medical Device Problem Codes Mechanical Problem (1384); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/18/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; performing a posterior cervical fusion of the c3 to t2, we had placed all 10 of 3.5x12mm screws in c3 - c7.We then placed 3 of the 4 of the 4.5 x 28mm screws.Two were placed in at both the left and right pedicles of t1 and then we had a screw in already inserted at t2 on the left side.The surgeon was inserting the final screw 4.5x26mm screw in a t t2 and as he was tightening, the screw head broke off, leaving the majority of the thread inside the vert body.We did not have a universal removal kit at the time and had to use a set to remove the entire thread.We also used all the 4.5 x 28mm screws, so we had to resort to using a 4.5x24mm screw.
 
Additional Manufacturer Narrative
Visual inspection; device history review; complaint history review; risk assessment.Manufacturing files were reviewed and no anomalies were found.Visual confirmation confirmed a separated tulip head from the threaded shank portion the probable root cause is the hard bone quality of the patient.
 
Event or Problem Description
It was reported that; performing a posterior cervical fusion of the c3 to t2, we had placed all 10 of 3.5x12mm screws in c3 - c7.We then placed 3 of the 4 of the 4.5 x 28mm screws.2 were placed in at both the left and right pedicles of t1 and then we had a screw in already inserted at t2 on the left side.The surgeon was inserting the final screw 4.5x26mm screw in at t2 and as he was tightening, the screw head broke off, leaving the majority of the thread inside the vert body.We did not have a universal removal kit at the time and had to use a set to remove the entire thread.We also used all the 4.5 x 28mm screws, so we had to resort to using a 4.5x24mm screw.

Brand Name
OASYS POLYAXIAL SCREW NON BIASED DIA 4.5 X 28
Common Device Name
SPINAL INTERLAMINAL FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6104707
Report Number0009617544-2016-00455
Device Sequence Number10931530
Product Code KWP
UDI-Device Identifier04546540596444
UDI-Public(01)04546540596444
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K151755
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48558528
Device Lot Number163147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/15/2016
Supplement Report FDA Received Date01/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age84 YR